Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 160, NWS Kansas City, MO

June 13, 2000Putnam County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 13, 2000, 9:19 PM CDT for Putnam County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2000, 9:19 PM CDT (02:19 UTC)
Expired
Jun 13, 2000, 10:00 PM CDT
In force
41 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Putnam County, MO

The radar

The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 5:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 140223
SVRMCI
MOC171-140300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 1000 PM CDT

* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER LUCERNE...OR ABOUT 16 MILES SOUTHWEST   
  OF SEYMOUR...MOVING EAST AT 45 MPH. THIS STORM HAS A HISTORY OF    
  PRODUCING DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEMONS AT 930 PM CDT
  HARTFORD AT 940 PM CDT
  GRAYSVILLE AT 945 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 70
MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.

A TORNADrO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 4055 9335 4039 9334 4040 9273 4058 9274

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 13, 2:42 PM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
242 PM CDT TUE JUN 13 2000

DUE TO WEATHER DISCUSSION WILL BE SHORT.  PLAN ON AN ACTIVE NIGHT AS
WARM MOIST AIR IN PLACE COMBINES WITH INCOMING COLD FRONT AND UPPER
LEVEL SYSTEM.  WILL GO CATEGORICAL ALL LOCATIONS WITH MENTION OF
HEAVY RAIN AND SEVERE THREAT.  SOME SHOWERS AND THUNDERSTORMS WILL
AGAIN BE POSSIBLE OVER SOUTHEAST CWA TOMORROW AS COLD FRONT MOVES
THROUGH.  MODELS ALSO INDICATE WRAP AROUND PRECIP SO SHOWERS WILL BE
POSSIBLE IN MOST LOCATIONS.  WE SHOULD CLEAR OUT WEDNESDAY NIGHT AND
THURSDAY WITH MILD AND DRIER AIR IN PLACE.

BY THURSDAY NIGHT INCREASING CHANCES FOR THUNDERSTORMS OVER
NORTHWEST CWA WITH EVERYONE HAVING CHANCES FRIDAY THROUGH SUNDAY.
RATHER TRICKY EXTENDED WITH COOLER CONDITIONS AND A SERIES OF
SHORTWAVES.  RATHER THAN TRYING TO TIME EACH ONE WILL GO WITH A
CHANCE FRIDAY THROUGH SUNDAY.

.EAX...N<ONE.

18

In the hours before

Local storm report, Jun 13, 8:05 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY= LOCATION....

0720 PM    MAYSVILLE                 MO   60 MPH TSTM GUST
06/13/00   DE KALB                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 13, 8:07 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0803 PM    MAYSVILLE                 MO   60 MPH TSTM GUST
06/13/00   DE KALB                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jun 13, 8:07 PM CDT, 1 hour 12 minutes before
KSZ025-102-MOZ001-002-011-140125-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT TUE JUN 13 2000

...PORTIONS OF TORNADO WATCH NUMBER 441 ALLOWED TO EXPIRE...

TORNADO WATCH NUMBER 441 HAS BEEN ALLOWED TO EXPIRE IN PORTIONS
OF NORTHWESTERN MISSOURI AND EXTREME EASTERN KANSAS. COUNTIES TO BE
EXPIRED FROM THE WATCH INCLUDE...ATCHISON KANSAS AND MISSOURI...
HOLT...NODAWAY...DONIPHAN.  SHOWERS AND A FEW THUNDERSTORMS MAY
CONTINUE IN THESE COUNTIES FOR THE NEXT COUPLE OF HOURS...BUT NO
SEVERE WEATHER IS EXPECTED.

LVQ
Local storm report, Jun 13, 8:20 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTYD LOCATION....

0820 PM    1 E TONGANOXIE            KS   60 MPH TSTM GUST
06/13/00   LEAVENWORTH                    REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jun 13, 8:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
841 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0837 PM    2 NW COFFEY               MO   60 MPH TSTM GUST
06/13/00   DAVIESS                        TREES DOWN  ALONG I-35.
                                          REPORTED BY PUBLIC.
Local storm report, Jun 13, 9:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    2 W DE SOTO               KS   60 MPH TSTM GUST
06/13/00   JOHNSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0910 PM    SHAWNEE                   KS   6r0 MPH TSTM GUST
06/13/00   JOHNSON                        LARGE LIMBS DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:18 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte57 min
Jun 13, 7:53 PM CDTSevere Thunderstorm WarningEAXClinton, DeKalb67 min
Jun 13, 8:11 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess64 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.